Results 1 to 5 of 5

Thread: Turning Pale

  1. #1
    Junior Member
    Join Date
    Feb 2010
    Posts
    18

    Default Turning Pale

    Turning pale, borderline yellow is something that has happened me on quite a few occasions. It is for 2 reasons normally, the first being if I get a sudden shock or scare (then about 5 minutes later I will go beetroot when the fear is over due to the anxiety of the scare), and the 2nd is being physically sick. This got me thinking, my cheeks always have a rosy glow (due to years of blushing, flushing and rosacea triggers), however if this redness is apaprantley permanent, surley it would not disappear through physiological responses? I have been doing a bit of research on the net and this is what people have been saying from various places -

    ''part of the sympathetic responce is to decrease blood flow to the skin. 
(also decreases flow to the viscera, but you can't see that. It therefore leaves more blood for the muscles.)''

    ''the red blood cells are attacking the virus or bacteria in the body and so you go pale because the body is using all it's energy to combat the source of the illness''.

    ''Blood is rerouted to the critical organs with less going to skins''

    ''The body has a limited blood supply thatit normally rations to different areas. An extreme psychological shock causes all the blood vessels to expand everywhere and their isn't enough blood to fill them all. As a result the highest body areas, ie the face, drain of blood very rapidly. Wihtout any blood colouring it the face becomes white.''

    ''For the same reason fear can easily cause peopel to faint because the brain itself has insufficient blood flow''

    ''Pale, that is the other word. It is caused by our blood capilary squeze up. That`s caused by the normal reaction from our body. The adrenaline hormone is secreted from our pancreas while the body is in a great deppressed. Such as frightened or angry, or shocked. That adrenalin will speed up the blood pump in our body. And also surpress our blood capilary down. That is why we turn pale.''


    I am guessing that beta blockers kerb the hypersensitivy of the sympathetic neves and this is why some people have success with them (I myself am on 80mg per day). So I guess my question is, can any of you guys make a pill that triggers the same response we get when we get a shock? Answers on a postcard please

  2. #2
    Senior Member Ghost's Avatar
    Join Date
    Jun 2005
    Posts
    2,033

    Cool

    Joseph,

    I don't think you'd want to be in shock for that long (having a pill that triggers the shock response)!

    But I understand what you're saying: the redness can disappear when certain things happen to the body. It sure would be nice to have it disappear under day to day circumstances and have us looking normal.

    Some folks have ETS surgery to block the nerve action that brings on a flush. It doesn't always work. Bummer!

    How are you doing with the Beta blockers? Do you just take them before a "stressful" event?

    Best wishes.
    "It's all illusion anyway."

  3. #3
    Junior Member
    Join Date
    Feb 2010
    Posts
    18

    Default

    Quote Originally Posted by Ghost View Post
    Joseph,

    I don't think you'd want to be in shock for that long (having a pill that triggers the shock response)!

    But I understand what you're saying: the redness can disappear when certain things happen to the body. It sure would be nice to have it disappear under day to day circumstances and have us looking normal.

    Some folks have ETS surgery to block the nerve action that brings on a flush. It doesn't always work. Bummer!

    How are you doing with the Beta blockers? Do you just take them before a "stressful" event?

    Best wishes.
    Thanks for the response

    I am on Propranolol 80mg sustained release which I used to take daily (when I worked full time) however I had to go part time due to this flushing/blushing nonsense and so I do not take it everyday only before I go to work. Initially they worked. The first tablet I took was when I was very hot and bothered in work, and was reluctant to take the pill (thought it would be me some sort of heart failure....), however after about 20 minutes the part of my brain that actually cared what people thought was numb. I was still in complete control, however and focused on what I was doing, I thought I had found an answer (albeit not getting to the root cause). However after about 1 week, they just wore off. I have been on them for about 5 months and need to return to my GP (who was super supportive, I am very lucky) and try something else or possibly experiment with the dosage. I have heard talk about Paxil on other forums, however I have read some not so good reports of bad side effects. I was lucky and had zero side effects with Propranolol, my lips were slightly dry after I took my first tablet. I have had IPL in the past at Woodford Medical by Dr Patterson (trained by Dr Patrick Bitter I believe). These treatments are incredibly expensive, but they worked for me. The most i have gotten was 3 over a 12 week period, I believe with more I could have been flush free, however as stated, just to expensive for me. I have been looking into botox also for the blushing aspect of it, although if I find the right medication I will be staying clear from that

  4. #4
    Senior Member Ghost's Avatar
    Join Date
    Jun 2005
    Posts
    2,033

    Default

    Yeah, the root cause. So slippery!

    Somewhere I have my story here how I cleared up a LOT of rosacea with liver flushing (detoxing). It's true. It greatly slowed down the recurrence of broken caps and paps, and reduced the flushing as well.

    I was getting IPL when I found info about the liver flush. The IPL was helping, but things were growing back quickly. When I did the liver flushing suddenly things changed for the better.

    Back then I did over 20 liver flushes (around 2003/4. Can't really remember) and I didn't do IPL for a few years. Then I went back for a touch up, which took about 15 minutes, as opposed to the 90 minutes it took initially.

    Fast forward spring 2009 -- I came down with chicken pox and it was ugly. I was under a doc's care, I didn't scratch, I still ended up with scars. Wonderful. I also had left over lesions and red spots, so I went to a recommended derm and got these v-beamed. She also said she was doing the red veins on the side of my nose. This all went very well, and last week I went back for another v-beam.

    I haven't really had time for liver flushing since 2004, because of family things. It is a commitment to do them, and if something comes up and you can't complete it it's not a good thing.

    I'm sorry your beta blocker experiment fizzled out. I always see anecdotes about people popping these before giving a speech, or musicians (for some reason in the brass section) taking one before a show. Maybe these tries only work for a while, as in your case, but then there is no follow-up report.

    Thanks for writing back and good luck!



    Quote Originally Posted by Joseph View Post
    Thanks for the response

    I am on Propranolol 80mg sustained release which I used to take daily (when I worked full time) however I had to go part time due to this flushing/blushing nonsense and so I do not take it everyday only before I go to work. Initially they worked. The first tablet I took was when I was very hot and bothered in work, and was reluctant to take the pill (thought it would be me some sort of heart failure....), however after about 20 minutes the part of my brain that actually cared what people thought was numb. I was still in complete control, however and focused on what I was doing, I thought I had found an answer (albeit not getting to the root cause). However after about 1 week, they just wore off. I have been on them for about 5 months and need to return to my GP (who was super supportive, I am very lucky) and try something else or possibly experiment with the dosage. I have heard talk about Paxil on other forums, however I have read some not so good reports of bad side effects. I was lucky and had zero side effects with Propranolol, my lips were slightly dry after I took my first tablet. I have had IPL in the past at Woodford Medical by Dr Patterson (trained by Dr Patrick Bitter I believe). These treatments are incredibly expensive, but they worked for me. The most i have gotten was 3 over a 12 week period, I believe with more I could have been flush free, however as stated, just to expensive for me. I have been looking into botox also for the blushing aspect of it, although if I find the right medication I will be staying clear from that
    "It's all illusion anyway."

  5. #5
    Junior Member
    Join Date
    Feb 2010
    Posts
    18

    Default

    Very interesting reading your story, and good to have someone with a lot of experience with this condition on here to help us. Goodluck


Similar Threads

  1. Why do i turn pale?
    By John111 in forum General rosacea questions
    Replies: 6
    Last Post: 10th January 2012, 04:35 AM
  2. Search turning up false results
    By Noah24 in forum Meta-forum discussion
    Replies: 3
    Last Post: 16th August 2010, 06:02 PM
  3. Is it just me? Turning blotchy/red
    By snuffleupagus in forum General rosacea questions
    Replies: 11
    Last Post: 24th May 2009, 07:58 PM
  4. Scientists Move Closer to Turning Skin Cells Into Tissues
    By fut in forum News, research articles and current affairs
    Replies: 6
    Last Post: 7th June 2007, 09:45 PM
  5. Pale after IPL?
    By hozer2k in forum Intense pulsed light and laser
    Replies: 11
    Last Post: 30th July 2006, 01:43 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •